What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Sep 6, 12:36 AM EST, 3 hours 24 minutes earlier.
Area forecast discussion, Sep 6, 12:36 AM EST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
136 AM EDT Sat Sep 6 2025
...New DISCUSSION, AVIATION...
.DISCUSSION...
Issued at 119 AM EDT Sat Sep 6 2025
Key Messages:
1. Scattered showers and storms will move into the region before
daybreak. Severe storm potential is decreasing but gusty winds
(sub-severe) and localized flooding is still possible.
2. A lull in activity is likely in the early morning hours before
another round of showers and storms moves through the region mid to
late morning through the afternoon hours.
3. Drier and cooler weather will move in Sunday into Monday with no
rain expected during the next week.
Discussion:
In the upper levels, a deep trough remains over the Eastern U.S. The
cold front is still well upstream of the region currently (12AM EDT)
located over Eastern Kentucky and Middle Tennessee. CAMs indicate
that storms currently over Eastern Kentucky and Middle Tennessee
will move into our region over the next few hours. Storms are
expected to maintain intensity or weaken a bit, with instability
decreasing into the nighttime hours. Flooding potential will still
have to be monitored mainly in places that have received high rain
amounts the past few days but overall flooding potential is
decreasing as guidance shows this wave of activity moving at a
decent pace.
A lull in activity is likely in the early morning hours before
another round of showers and storms develops mid or late morning
along the slow moving cold front. Timing of the scattered showers
and storms is a bit tricky with CAMs split between late morning and
afternoon. A few strong storms seem possible right along the front
but severe potential should be well east of our region where
instability is better. ML CAPE will max out around 800 J/kg across
our region. This will be a clean frontal passage Saturday evening
bringing cooler temps and lower dew points. Also, a noticeable wind
shift to northerly winds.
Sunday through next week looks dry with high pressure over the
Eastern U.S. and below normal temps Sunday and Monday. Mid week will
see a warming trend with temps returning to near normal. Above
normal temps will be possible by late next week.
&&
.AVIATION...
(06Z TAFS)
Issued at 119 AM EDT Sat Sep 6 2025
Isolated or scattered showers and storms are expected for the next
few hours. There will be a lull in storm activity in the early
morning hours before another round of showers and storms develops
mid or late morning along the slow moving cold front. This round
of weather will continue into the afternoon hours before the cold
front moves through in the early evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 81 61 80 58 / 60 10 0 0
Knoxville McGhee Tyson Airport, TN 77 59 77 53 / 70 20 0 0
Oak Ridge, TN 76 57 77 53 / 70 10 0 0
Tri Cities Airport, TN 77 58 74 48 / 70 30 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
DISCUSSION...McD
AVIATION...McD
Hazardous weather outlook, Sep 6, 12:50 AM EST, 3 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
150 AM EDT Sat Sep 6 2025
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-070600-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
150 AM EDT Sat Sep 6 2025 /1250 AM CDT Sat Sep 6 2025/
This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.
.DAY ONE...Today and Tonight
A few strong storms will be possible early this morning and again
late morning or early afternoon. Gusty winds up to 50 mph are the
primary threat. Localized flooding may be an issue mainly in
places that have had high rain amounts recently.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not needed at this time.
In the hours before
Special weather statement, Sep 6, 1:22 AM EST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Morristown TN
222 AM EDT Sat Sep 6 2025
TNZ036-037-069-060715-
Anderson TN-Union TN-Knox TN-
222 AM EDT Sat Sep 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ANDERSON...
NORTHEASTERN KNOX AND SOUTHERN UNION COUNTIES THROUGH 315 AM EDT...
At 222 AM EDT, Doppler radar was tracking a strong thunderstorm near
Clinton, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clinton, Maynardville, Plainview, Halls, Blaine, Norris, Luttrell,
Norris Dam State Park, Andersonville, and Paulette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3635 8378 3608 8370 3604 8412 3623 8412
3623 8411 3622 8410 3623 8409 3623 8407
3625 8408 3625 8406 3626 8406 3627 8400
3628 8400
TIME...MOT...LOC 0622Z 253DEG 27KT 3615 8408
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DGSSpecial weather statement, Sep 6, 1:25 AM EST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Morristown TN
225 AM EDT Sat Sep 6 2025
TNZ068-071-060715-
Loudon TN-NW Blount TN-
225 AM EDT Sat Sep 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LOUDON AND
NORTHWESTERN BLOUNT COUNTIES THROUGH 315 AM EDT...
At 224 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Loudon, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Maryville, Alcoa, Louisville, Rockford, Eagleton Village, Greenback,
Friendsville, Clover Hill, and Tellico Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3562 8425 3563 8425 3564 8428 3568 8430
3583 8406 3584 8405 3585 8403 3584 8402
3584 8401 3586 8401 3588 8398 3570 8386
3562 8421
TIME...MOT...LOC 0624Z 243DEG 25KT 3566 8421
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DGSSpecial weather statement, Sep 6, 2:11 AM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Morristown TN
311 AM EDT Sat Sep 6 2025
TNZ014>016-037>039-069-070-060800-
Jefferson TN-Claiborne TN-Hamblen TN-Hancock TN-Union TN-Grainger TN-
Knox TN-Hawkins TN-
311 AM EDT Sat Sep 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CLAIBORNE...WEST
CENTRAL HAWKINS...NORTHEASTERN KNOX...SOUTHWESTERN HANCOCK...NORTHERN
JEFFERSON...GRAINGER...SOUTHEASTERN UNION AND HAMBLEN COUNTIES
THROUGH 400 AM EDT...
At 310 AM EDT, Doppler radar was tracking a strong thunderstorm over
Rutledge, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Morristown, Jefferson City, Maynardville, Rutledge, Bean Station,
Plainview, New Market, Russellville, Strawberry Plains, and Blaine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3603 8388 3637 8373 3650 8320 3630 8315
3607 8339
TIME...MOT...LOC 0710Z 254DEG 39KT 3628 8349
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 6, 2:14 AM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Morristown TN
314 AM EDT Sat Sep 6 2025
NCZ060-TNZ085>087-101-102-060800-
Cherokee NC-West Polk TN-Northwest Monroe TN-East Polk TN-
Southeast Monroe TN-McMinn TN-
314 AM EDT Sat Sep 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHEROKEE...CENTRAL
POLK...SOUTHEASTERN MCMINN AND SOUTHWESTERN MONROE COUNTIES THROUGH
400 AM EDT...
At 314 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Benton, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Benton, Tellico Plains, Coker Creek, Violet, Turtletown, Bullet
Creek, Reliance, Archville, and Hiwassee Ocoee State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3505 8463 3523 8468 3542 8431 3510 8418
TIME...MOT...LOC 0714Z 252DEG 23KT 3516 8450
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 6, 2:29 AM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Morristown TN
329 AM EDT Sat Sep 6 2025
TNZ014>016-038>040-042-070-060800-
Jefferson TN-Claiborne TN-Hamblen TN-Northwest Greene TN-Hancock TN-
Northwest Cocke TN-Grainger TN-Hawkins TN-
329 AM EDT Sat Sep 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CLAIBORNE...
HAWKINS...CENTRAL HANCOCK...NORTHEASTERN JEFFERSON...NORTHWESTERN
GREENE...NORTHEASTERN GRAINGER AND HAMBLEN COUNTIES THROUGH 400 AM
EDT...
At 328 AM EDT, Doppler radar was tracking a strong thunderstorm near
Russellville, or 10 miles northeast of Morristown, moving east at 35
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Morristown, Greeneville, Jefferson City, Rogersville, Rutledge, Bean
Station, White Pine, Surgoinsville, New Market, and Russellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3611 8355 3646 8347 3658 8289 3610 8287
TIME...MOT...LOC 0728Z 267DEG 52KT 3630 8316
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 6, 3:55 AM EST, 5 minutes before
Special Weather Statement
National Weather Service Morristown TN
455 AM EDT Sat Sep 6 2025
TNZ017-018-044-046-047-060930-
Sullivan TN-Washington TN-Northwest Carter TN-Southeast Carter TN-
Johnson TN-
455 AM EDT Sat Sep 6 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SULLIVAN...NORTHEASTERN
WASHINGTON...SOUTHWESTERN JOHNSON AND CARTER COUNTIES THROUGH 530 AM
EDT...
At 455 AM EDT, Doppler radar was tracking a strong thunderstorm near
Johnson City, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Johnson City, Bristol Tn, Elizabethton, Jonesborough, Gray, Oak
Grove, Central, Hampton, Spurgeon, and Midway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3625 8228 3626 8232 3624 8236 3623 8248
3644 8251 3660 8211 3659 8198 3628 8193
TIME...MOT...LOC 0855Z 254DEG 24KT 3638 8239
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH